Pregabalin Warning

Hello everyone

Just want to warn anyone of you who may be switching from Gabapentin to Pregabalin it's stronger version!. Just like Gabapentin you must start at the lowest dose of Pregabalin which is 25 mg and build up gradually until you get good pain relief. My Pain Consultant got this wrong and I had a nasty experience with side effects having taken one pill at 225 mg!. I don't want anyone to suffer like I did!.

Hope your all as well as possible.

Love MistyX

21 Replies

  • Oh my god, are you ok?? What happened once you took them? I only took 75mg for 2 days and I was a vegetable throughout but 225 mg!!

  • I could NT cope with side effects of these drugs.felt knocked out

  • Hi Amandajane

    What dose of Pregabalin did you take?. I was knocked out on 225 mg, am going to try 25 mg this week and build up slowly which is what your supposed to do!. It's cruel because it took my pain away!. Hope your feeling better?. X

  • Hi Purpletop

    I have recovered thanks. It was awful, had splitting headache, strong dizziness, chest pain and was so drowsy I couldn't stay awake!. Sat went by in bed and this was taking one pill! The side effects came on so fast and strongly and I was meant to take two a day!. It's frightening what can happen, no wonder patients can die when mistakes are made!. Interesting you have had problems with Pregabalin. I'm going to try 25 mg the lowest dose and build up slowly. It did help the pain. My GP said it's a much stronger drug!. Hope your doing well?X

  • Gosh Misty I missed this post and didn't realise you had been overdosed on the new drug!! Thank goodness the effects weren't worse. It is really scarey though and just shows ,that although so many medics sneer at us for being proactive and looking things up , we actually have to watch what they are doing!!

    Glad you got down to reduced dose so quickly. X

  • So glad to hear you are ok. I was started on Pregabalin without ever having Gabapentin. Started at 25mg twice a day and now take 75mg twice a day. I also take 30mg Amitriptyline at night. On top of this I take Hydroxychloroquine 400mg, 400mg, 200mg on a three day cycle and two 30/500 Solpadol four times a day. I am hoping to reduce the Solpadol as sometimes I feel like I rattle when I walk.

  • Hi Gloomyeeorye

    Could I ask how are you getting on with Pregabalin at 75mg twice a day?. Does it help the pain and do you get side effects?. I'm about to try 25 mg twice a day!. Many thanks X

  • Hi misty14

    I'm getting on fine with Pregabalin at 75mg twice a day. It was upped slowly starting at 25mg twice a day for two weeks then 50mg twice a day for two weeks before going up to 75mg twice a day. I haven't had any side effects to speak of. I'm still really tired but I was before starting on Pregabalin. It does take the edge of the pain but I am not 100% pain free. The brand I have is Lyrica. Don't know if there are other brands but I certainly get on well with this one and I am someone who doesn't have a very good relationship with medication. My GP did tell me it is a medication that is well tolerated and to take it with food. I'm sure you will be fine starting at the closest dose and gradually building up. The experience you had must have been frightening. It is scary how doctors can get things wrong. X

  • Hi Gloomyerore

    Thanks for your great info about Pregabalin, so good you get the benefits without problems. Given me great heart. I too have the Lyrica brand and do feel scared after that experience!. I saw my Rheumy yesterday who has given me a dose to aim for and said he'll write to the new Pain Consultant.!. Keep as well as can be. X

  • Yikes: this is SO important to know...many thanks sorry you were put through this horrible glad you're past that & on the right dose now...hope that helps a lot!👌🍀☺️

  • Hi Barnclown

    Thank you for your lovely comments. I went back to Gabapentin and in next couple of days will be trying Pregabalin again at the lowest dose which is 25 mg twice a day and building up to dose which gives best pain relief without side effects hopefully. Hope you are as well as can be. X

  • I'm on 300mg 3 times daily on Gababentin. Is that a safe doze or should I go back to my GPs, although the National hospital in London put me on it, and they are on of the top hospitals for Nerousurgery, (Brain injuries, epilepsy etc.

  • Hi firefoxie

    The dose of Gabapentin your on is fine as I'm taking 300mg four times a day and my Rheumy has just told me it's not the maximum dose. Hope your getting good relief with it?. X

  • Hi,

    It takes the edge of it, but mine is for RSD (CPRS). But I do have APS, I'm sure that I've the start of Lupus, what was your first signs.



  • I am on 4x300mg a day am ok on mine

  • Hi Lesley

    That's great to hear, hope it continues for you. X

  • Hi

    Thank you all. It just takes the edge of the pain, probably because I've been on it for yrs.



  • Hi firefoxie

    Could I ask what dose of Pregabalin are you on and do you get side effects?. I am going to be trying this drug again in 10 days time, lowest dose and building up!. Many thanksX

  • Hi,

    I've only been on Gababentin, 900mg per day. But I put weight on so fast that I wanted to come off. Apart from the weight gain, I found it just took off the edge. They offered me the one your going onto, but I decided not to incase I but more weight on. I Have so many health issues, that I'm not going to take the gamble. Can I ask, what are you taken them for? I'm On them for RSD (CPRS). I do have APS also, but it don't help it at all.

    Good luck, let me know how you get on.

    If you want my email feel free to ask.



  • Hi firefoxie

    Thanks for your lovely reply. I've been lucky with Gabapentin as I take a higher dose than you and haven't put on weight!. I'm sorry you have, could it be your Lupus treatment that's made you put on weight?. I've got nerve damage in my right leg after a complication from an angiogram. It's awful having nerve pain isn't it?. Sorry you have CPRS!. Are you helped at a Pain Clinic?. Take CareX

  • Hi,

    Your welcome. I've not got the full blown Lupus, but have full blown APS, which I will eventually end up having Lupus as my mum has Lupus, so the doctors said that I've more than likely end having it. Not looking forward to it as I have many other health issues.

    But I'm glad I was able to give you a little help.



You may also like...